A 37-year-old male asked:
Disclaimer

thigh muscles ache/twitch after flu shot 4 days ago. took blood labs no abnormalities. neuro test reflexes/strength successfully. told to rest legs and drink plenty of fluids, in 2 weeks emg. opinions?

2 doctor answers
Dr. Martin Raff
55 years experience Infectious Disease
Sounds accurate: Cannot imagine a neurologic reaction to flu vaccine except that there have been some cases of guillion-barre syndrome (a form of ascending paralysis) associated rarely with vaccinations. The recommendation you received is good as long as you follow up quickly if you are not getting better and definitely if you develop any other symptoms.
Answered on Nov 2, 2015
2
2 thanks
Dr. Oscar Novick
57 years experience Pediatrics
Flu shot pain: It is not uncommon for the flu shot to give pain for a day or two. However, from your description is sounds like poor technique was used when you were given the shot . I would suggest warm baths and pain relief in the form of ibuprofen. The pain should pass in a few days. An EMG is not indicated.
Answered on Nov 2, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 37-year-old male asked:
Dr. Charlene Sojico
40 years experience Pediatrics
Best to get: Checked by your physician to rule out neurologic causes.May not be related to the shot.
1
1 thank
A 37-year-old male asked:
Dr. Oscar Novick
57 years experience Pediatrics
Leg pain after flu s: You may be developing gillian-barre syndrome. See a neurologist immediately.
1
1 thank
A 57-year-old male asked:
Dr. Yash Khanna
56 years experience Family Medicine
Needs to be checked: These are vague symptoms of pain in leg and back muscles only after eating or drinking something.You are 57 years old.We can not tell what is causing ... Read More
A 37-year-old female asked:
Dr. Michael Sparacino
36 years experience Family Medicine
Par for the course: This is to be expected. If it persists, see your doctor.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month